zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Cournot duopoly when the competitors operate multiple production plants. (English) Zbl 1170.91501
Summary: This article considers a Cournot duopoly under an isoelastic demand function and cost functions with built-in capacity limits. The special feature is that each firm is assumed to operate multiple plants, which can be run alone or in combination. Each firm has two plants with different capacity limits, so each has three cost options, the third being to run both plants, dividing the load according to the principle of equal marginal costs. As a consequence, the marginal cost functions come in three disjoint pieces, so the reaction functions, derived on basis of global profit maximization, may also consist of disjoint pieces. This is reflected in a particular bifurcation structure, due to border-collision bifurcations and to particular basin boundaries, related to the discontinuities. It is shown that stable cycles may coexist, and the non-existence of unstable cycles constitutes a new property. We also compare the coexistent short periodic solutions in terms of the resulting real profits.

91B76Environmental economics (natural resource models, harvesting, pollution, etc.)
Full Text: DOI
[1] Agiza, H. N.: On the analysis of stability, bifurcations, chaos and chaos control of kopel map, Chaos, solitons & fractals 10, No. 11, 1909-1916 (1999) · Zbl 0955.37022 · doi:10.1016/S0960-0779(98)00210-0
[2] Agiza, H. N.; Bischi, G. I.; Kopel, M.: Multistability in a dynamic cournot game with three oligopolysts, Mathematics and computers in simulation 51, 63-90 (1999)
[3] Al-Nowaihi, A.; Levine, P. L.: The stability of the cournot oligopoly model: a reassessment, Journal of economic theory 35, 307-321 (1985) · Zbl 0598.90019 · doi:10.1016/0022-0531(85)90046-8
[4] Avrutin, V.; Schanz, M.: Multi-parametric bifurcations in a scalar piecewise-linear map, Nonlinearity 19, 531-552 (2006) · Zbl 1087.37027 · doi:10.1088/0951-7715/19/3/001
[5] Avrutin, V.; Schanz, M.; Banerjee, S.: Multi-parametric bifurcations in a piecewise-linear discontinuous map, Nonlinearity 19, 1875-1906 (2006) · Zbl 1190.37042 · doi:10.1088/0951-7715/19/8/007
[6] Banerjee, S.; Karthik, M. S.; Yuan, G.; Yorke, J. A.: Bifurcations in one-dimensional piecewise smooth maps -- theory and applications in switching circuits, IEEE transactions on circuits and systems-I: fundamental theory and applications 47, No. 3, 389-394 (2000) · Zbl 0968.37013 · doi:10.1109/81.841921
[7] Banerjee, S.; Ranjan, P.; Grebogi, C.: Bifurcations in two-dimensional piecewise smooth maps -- theory and applications in switching circuits, IEEE transactions on circuits and systems-I: fundamental theory and applications 47, No. 5, 633-643 (2000) · Zbl 1050.37511 · doi:10.1109/81.847870
[8] Bischi, G. I.; Kopel, M.: Equilibrium selection in a nonlinear duopoly game with adaptive expectations, Journal of economic behavior and organization 46, 73-100 (2001)
[9] Bischi, G. I.; Naimzada, A.: Global analysis of a duopoly game with bounded rationality, Advances in dynamic games and applications 5, 361-385 (1999) · Zbl 0957.91027
[10] Bischi, G. I.; Gardini, L.; Mammana, C.: Multistability and cyclic attractors in duopoly games, Chaos, solitons & fractals 11, 543-564 (2000) · Zbl 0960.91017 · doi:10.1016/S0960-0779(98)00130-1
[11] Bonanno, G.: Oligopoly equilibria when firms have local knowledge of demand, International economic review 29, No. 1, 45-55 (1988) · Zbl 0689.90008 · doi:10.2307/2526806
[12] Cournot, A., 1838. Recherches sur les Prinicipes Mathématiques de la Théorie des Richesses. Hachette, Paris. · Zbl 0174.51801
[13] Dana, R. -A.; Montrucchio, L.: Dynamic complexity in duopoly games, Journal of economic theory 40, 40-56 (1986) · Zbl 0617.90104 · doi:10.1016/0022-0531(86)90006-2
[14] Di Bernardo, M.; Feigen, M. I.; Hogan, S. J.; Homer, M. E.: Local analysis of C-bifurcations in n-dimensional piecewise smooth dynamical systems, Chaos, solitons & fractals 10, No. 11, 1881-1908 (1999) · Zbl 0967.37030 · doi:10.1016/S0960-0779(98)00317-8
[15] Fisher, F. M.: The stability of the cournot oligopoly solution: the effects of speeds of adjustment and increasing marginal costs, Review of economic studies 28, 125-135 (1961)
[16] Furth, D.: Stability and instability in oligopoly, Journal of economic theory 40, 197-228 (1986) · Zbl 0627.90011 · doi:10.1016/0022-0531(86)90072-4
[17] Gallegati, M.; Gardini, L.; Puu, T.; Sushko, I.: Hicks trade cycle revisited: cycles and bifurcations, Mathematics and computers in simulation 63, 505-527 (2003) · Zbl 1060.91095 · doi:10.1016/S0378-4754(03)00060-0
[18] Halse, C.; Homer, M.; Di Bernardo, M.: C-bifurcations and period-adding in one-dimensional piecewise-smooth maps, Chaos, solitons & fractals 18, 953-976 (2003) · Zbl 1069.37033 · doi:10.1016/S0960-0779(03)00066-3
[19] Hommes, C.H., 1991. Chaotic dynamics in economic models: some simple case studies. Thesis, University of Groningen, Wolters-Noordhoff Groningen. · Zbl 0778.90006
[20] Hommes, C. H.: A reconsideration of Hick’s non-linear trade cycle model, Structural change and economic dynamics 6, 435-459 (1995)
[21] Hommes, C. H.; Nusse, E.: Period three to period two bifurcations for piecewise linear models, Journal of economics 54, No. 2, 157-169 (1991) · Zbl 0754.90011 · doi:10.1007/BF01227083
[22] Hommes, C. H.; Nusse, E.; Simonovits, A.: Cycles and chaos in a socialist economy, Journal of economic dynamic and control 19, 155-179 (1995) · Zbl 0875.90106 · doi:10.1016/0165-1889(93)00778-3
[23] Kopel, M., 1996. Simple and complex adjustment dynamics in Cournot duopoly models. Chaos, Solitons & Fractals 7, 2031 -- 2048. · Zbl 1080.91541
[24] Leonov, N. N.: Map of the line onto itself, Radiofisica 3, No. 3, 942-956 (1959)
[25] Leonov, N. N.: Discontinuous map of the straight line, Doklady akademi nauk SSSR 143, No. 5, 1038-1041 (1962)
[26] Maistrenko, Y. L.; Maistrenko, V. L.; Chua, L. O.: Cycles of chaotic intervals in a time-delayed Chua’s circuit, International journal of bifurcation and chaos 3, No. 6, 1557-1572 (1993) · Zbl 0890.58052 · doi:10.1142/S0218127493001215
[27] Maistrenko, Y. L.; Maistrenko, V. L.; Vikul, S. I.; Chua, L. O.: Bifurcations of attracting cycles from time-delayed Chua’s circuit, International journal of bifurcation and chaos 5, No. 3, 653-671 (1995) · Zbl 0885.58059 · doi:10.1142/S021812749500051X
[28] Maistrenko, Y. L.; Maistrenko, V. L.; Vikul, S. I.: On period-adding sequences of attracting cycles in piecewise linear maps, Chaos, solitons & fractals 9, No. 1, 67-75 (1998) · Zbl 0934.37034 · doi:10.1016/S0960-0779(97)00049-0
[29] Mcmanus, M.; Quandt, R. E.: Comments on the stability of the cournot oligopoly model, Review of economic studies 28, 136-139 (1961)
[30] Mira, C.: Sur LES structure des bifurcations des diffeomorphisme du cercle, Comptes rendus de l’academie des sciences Paris, series A 287, 883-886 (1978) · Zbl 0396.58018
[31] Mira, C.: Chaotic dynamics, (1987) · Zbl 0641.58002
[32] Mira, C.; Gardini, L.; Barugola, A.; Cathala, J. C.: Chaotic dynamics in two-dimensional noninvertible maps, (1996) · Zbl 0906.58027
[33] Nusse, H. E.; Yorke, J. A.: Border-collision bifurcations including period two to period three for piecewise smooth systems, Physica D 57, 39-57 (1992) · Zbl 0760.58031 · doi:10.1016/0167-2789(92)90087-4
[34] Nusse, H. E.; Yorke, J. A.: Border-collision bifurcation for piecewise smooth one-dimensional maps, International journal of bifurcation and chaos 5, No. 1, 189-207 (1995) · Zbl 0885.58060 · doi:10.1142/S0218127495000156
[35] Okuguchi, K.: Expectations and stability in olygopoly models, (1976) · Zbl 0339.90010
[36] Palander, T.F., 1936. Instability in competition between two sellers. Abstracts of Papers Presented at the Research Conference on Economics and Statistics held by the Cowles Commission at Colorado College, Colorado College Publications, General Series No. 208, Studies Series No. 21.
[37] Palander, T. F.: Konkurrens och marknadsjämvikt vid duopol och oligopol, Ekonomisk tidskrift 41, 124-145 (1939)
[38] Puu, T., 1991. Chaos in duopoly pricing. Chaos, Solitons & Fractals 1, 573 -- 581. · Zbl 0754.90015
[39] Puu, T.: Complex dynamics with three olygopolists, Chaos, solitons & fractals 7, No. 12, 2075-2081 (1996)
[40] Puu, T.: Layout of a new industry: from oligopoly to competition, Pure mathematics and applications 16, 475-492 (2005) · Zbl 1135.37345
[41] Puu, T., 2007. The road from imperfect to perfect competition, mimeo.
[42] Puu, T., 2008. On the stability of Cournot equilibrium when the number of competitors increases. Journal of Economic Behavior and Organization 66 (3 -- 4), 445 -- 456.
[43] Puu, T.; Sushko, I.: Oligopoly dynamics, models and tools, (2002) · Zbl 1001.00069
[44] Puu, T.; Sushko, I.: Business cycle dynamics, models and tools, (2006) · Zbl 1092.91001
[45] Puu, T.; Gardini, L.; Sushko, I.: Cournot duopoly with kinked linear demand according to palander and Wald, Oligopoly and complex dynamics: tools and models, 111-146 (2002) · Zbl 1064.91040
[46] Puu, T.; Gardini, L.; Sushko, I.: A Hicksian multiplier-accelerator model with floor determined by capital stock, Journal of economic behavior and organization 56, 331-348 (2005)
[47] Robinson, J.: The economic of imperfect competition, (1933) · Zbl 0007.36804
[48] Sushko, I., Puu, T., Gardini, L., 2003. The Hicksian floor-roof model for two regions linked by interregional trade. Chaos, Solitons & Fractals 18, 593 -- 612. · Zbl 1060.91099
[49] Sushko, I.; Agliari, A.; Gardini, L.: Bistability and border-collision bifurcations for a family of unimodal piecewise smooth maps, Discrete and continuous dynamical systems, series B 5, No. 3, 881-897 (2005) · Zbl 1087.37029 · doi:10.3934/dcdsb.2005.5.881
[50] Sushko, I.; Agliari, A.; Gardini, L.: Bifurcation structure of parameter plane for a family of unimodal piecewise smooth maps: border-collision bifurcation curves, Chaos, solitons & fractals 29, No. 3, 756-770 (2006) · Zbl 1142.37339 · doi:10.1016/j.chaos.2005.08.107
[51] Theocharis, R. D.: On the stability of the cournot solution on the oligopoly problem, Review of economic studies 27, 133-134 (1960)
[52] Zhusubaliyev, Z. T.; Mosekilde, E.: Bifurcations and chaos in piecewise-smooth dynamical systems, (2003) · Zbl 1047.34048